North Carolina, 2025Tornadoes and Flash Flooding in North Carolina, July 6 to 7, 2025
July 6 to 7, 2025 · NWS RAH · 33 events in 9 counties and zones
Tropical Storm Chantal made landfall over northeastern South Carolina during the morning hours of July 6. The remnants of Chantal then tracked west-northwest into portions of central North Carolina, stalling out over the area before tracking east-northeast into Virginia by the 7th of July.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 6
- Injuries
- 0
- Property damage
- $40 million
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Chantal made landfall over northeastern South Carolina during the morning hours of July 6. The remnants of Chantal then tracked west-northwest into portions of central North Carolina, stalling out over the area before tracking east-northeast into Virginia by the 7th of July. Catastrophic flash flooding occurred from record rainfall of up to 11 inches in some spots of the Piedmont, included 6 flash flood fatalities across Chatham, Alamance, and Orange Counties. Widespread flooding particularly affected the counties of Orange, Chatman, and Moore. Four EF-1 tornadoes also touched down over portions Lee, Chatham, Alamance, and Orange Counties. Preliminary loss estimates across central North Carolina exceeded 40 million.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 6, 11:33 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 6, 11:33 AM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1233 PM EDT Sun Jul 6 2025
.SYNOPSIS...
Tropical Depression Chantal will weaken to a remnant low as it
drifts northeastward through central North Carolina this afternoon
through tonight. This low will exit to our northeast early Monday,
leaving behind a weak surface trough through central North Carolina
and above normal temperatures over our area through mid week.
&&
.NEAR TERM /TODAY AND TONIGHT/...
As of 250 AM Sunday...
* Flood Watch in effect for all but the northeast zones of central NC
* Remnants of Chantal will bring a low-end tornado threat for the
Sandhills into the Central Coastal Plain south of US-1
A Flood Watch was hoisted for all but the northeast zones of central
NC. The remnants of Tropical Storm Chantal will bring widespread
showers and embedded storms to most of central NC through early Mon
with highs this afternoon mainly in the 80s. Chantal as of 2 am was
about 85 miles southwest of Wilmington, NC, with maximum sustained
winds of 50 kt (60 mph) and 1002 mb. Satellite and radar do depict
the system is starting to wrap up and become more defined. The
latest NHC track takes the system to the NW before moving into the
central NC Sandhills and weakening as a depression as it tracks ENE
into the northern Coastal Plain by Mon morning.
While the model guidance has come into much better agreement with
regards to Chantal's track and QPF footprint, there is still some
uncertainty. Nevertheless, there was enough confidence to go with a
Flood Watch for most of the area. In discussions with WPC with
respect to left/right track solutions, the anticipated QPF footprint
did not change much from the day shift Sat. If anything, the system
may be moving a bit faster overall. The highest QPF, based on a
suite of model guidance, including the CAMs/HREF and which matches
well with the ECMWF AIFS model, shows the highest totals from the
Triangle westward, over the western and southern Piedmont to
Sandhills region of central NC. It appears that a trough over the MO
valley region to Great Lakes and over the north-central Gulf may be
helping to pull Chantal further to the NW, producing a band of
higher QPF on its NW side. In this region of central NC, rainfall
amounts of 1 to 3 inches, locally 4+, are possible. However, as has
happened so often in our area, the QPF footprint may be off by 50 to
100 miles. Also, some guidance is still indicating other alternate
scenarios, such as the HRRR, which shows higher totals to the north
and east of Chantal over the Coastal Plain. As such, given this
potential uncertainty, we included portions of the Coastal Plain in
the Flood Watch, in case minor changes to the track/QPF occur with
future updates.
In addition to the flash flood threat, a tornado threat will exist
for the Sandhills to the central Coastal Plain, largely south and
east of the Triangle. Enhanced low-level flow/shear and instability
with low/mid 70s dewpoints will favor the potential for low-topped
supercells over eastern NC, where the right front quadrant of
Chantal will overspread. It would appear the greatest threat for any
isolated tornadoes would be between mid-morning into early evening,
when the system is more wrapped up, during peak heating, and prior
to becoming an extratropical depression.
Pockets of scattered showers and embedded storms will exist into the
overnight, but should lessen after midnight as the system pulls NE.
Lows will be in the low/mid 70s.
&&
.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 250 AM Sunday...
The remnants of Chantal will gradually lift NE into VA during the
aftn or eve on Mon. Morning pockets of showers and clouds should
give way to some partial sunshine in the aftn/eve as weak westerly
flow aloft overspreads the area. That should favor a warmer and also
humid day with upper 80s E to low 90s W. Even with its departure,
scattered showers and storms will be possible, especially along/east
of US-1 closer to the departing low. That said, I would not be
surprised if there is less overall storm coverage owing to weak
westerly downslope flow. There will, however, be a weak trough over
the OH valley with a developing weak lee trough in western NC that
could still favor isolated/scattered storms. Any storms should die
out after sunset, with lows muggy in the mid 70s with possible fog
and stratus.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 1233 PM Sunday...
Expect a return to diurnally driven showers and thunderstorms on
Tuesday after a surface trough sets up across the central portion of
North Carolina. Tuesday is also expected to have the least cloud
cover of any day this week, which will help it to be the warmest day
of the week - widespread low to mid 90s are in the forecast for
temperatures and it is the primary day that may reach heat advisory
criteria of 105 degrees. The entire forecast area is under a
marginal (level 1 of 5) risk for severe thunderstorms on Tuesday,
primarily due to the inverted-V soundings which could mix stronger
wind down to the surface. The storms will have plenty of instability
to work with, although deep level shear will be weak and will have a
harder time organizing thunderstorms.
As an upper trough develops over the eastern half of the United
States for the second half of the week, this will increase the
coverage of showers and thunderstorms Wednesday, Thursday, and
Friday. This should result in a slight reduction of temperatures -
although most places will still reach the low 90s on Wednesday and
highs in the upper 80s will be more typical on Thursday and Friday
with the increased cloud cover. Once the trough axis moves farther
east and gets closer to the Atlantic coastline over the weekend,
coverage of showers and thunderstorms should decrease somewhat,
returning more to scattered showers/storms each afternoon, with a
slight increase in highs back into the low 90s. While some upper 60s
are possible for overnight lows, most locations will not fall out of
the 70s through much of the week.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 1230 PM Sunday...
Adverse aviation conditions will dominate at all terminals across
central NC through much of tonight, with SW-to-NE improvement Mon
morning. What is now TD Chantal centered just S of LBT will continue
to track slowly to the NNE and NE through central NC through
tonight, while continuing to weaken to a remnant low. Numerous to
widespread showers, and isolated storms, will bring MVFR to IFR
conditions (both cigs and vsbys) as the storm center tracks through,
with the IFR conditions most likely where the rain is heaviest. Wind
concerns are now lower as the storm weakens, although sporadic
surface gusts up to 15-20 kts are possible anywhere, with isolated
up to 20-35 kts in and near the heavier showers and isolated storms,
mostly this afternoon through early evening. Once the low center
tracks NE of central NC early Mon morning, leaving behind a weak
trough down through the area, cigs and vsbys will quickly trend to
VFR, with just mid and high clouds over the area and light surface
winds through the end of the TAF valid period.
Looking beyond 18z Mon, a few showers and storms are possible with
heating Mon from mid afternoon to early evening, mainly at RWI/FAY.
Additional rounds of scattered storms are expected each afternoon
through mid evening Tue-Fri as a weak upper trough holds to our
west, and early-morning areas of sub-VFR fog and stratus are
possible each day Wed-Fri. -GIH
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for NCZ007-008-021>025-038>042-
073>078-083>086-088-089.
&&
SYNOPSIS...Hartfield
NEAR TERM...Kren
SHORT TERM...Kren
LONG TERM...Green
AVIATION...Hartfield
Hazardous weather outlook, Jul 6, 3:54 AM EST, 8 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
454 AM EDT Sun Jul 6 2025
NCZ042-077-078-085-086-088-089-070900-
Johnston-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson-
454 AM EDT Sun Jul 6 2025
...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE
TONIGHT...
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
In addition to the potential for locally heavy rain, an isolated,
brief tornado or two is also be possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
High temperatures in the lower to mid 90s on Tuesday combined with a
very humid airmass will result in afternoon heat index values of 100
to 105.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
NCZ007-008-024-025-040-041-073>076-083-084-070900-
Person-Granville-Orange-Durham-Chatham-Wake-Stanly-Montgomery-Moore-
Lee-Anson-Richmond-
454 AM EDT Sun Jul 6 2025
...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE
TONIGHT...
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
High temperatures in the lower to mid 90s on Tuesday combined with a
very humid airmass will result in afternoon heat index values of 100
to 105.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ021>023-038-039-070900-
Forsyth-Guilford-Alamance-Davidson-Randolph-
454 AM EDT Sun Jul 6 2025
...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE
TONIGHT...
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ009>011-026>028-043-070900-
Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-
454 AM EDT Sun Jul 6 2025
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
Periods of locally heavy rain are possible later today and tonight
which could result in localized flooding of poor drainage areas.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
High temperatures in the lower to mid 90s on Tuesday combined with a
very humid airmass will result in afternoon heat index values of 100
to 105.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Event by event
28 flash flood, 4 tornado, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Hoke
- When
- July 6, 12:42 PM EST to 1:32 PM EST
- Where
- Hoke County, 3.59 mi SW of Timberland to 3.81 mi NW of Bowmore
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 34.958, -79.337
Norton Road was flooded and closed due to flood waters.
Flash Flood, Scotland
- When
- July 6, 1:03 PM EST to 1:32 PM EST
- Where
- Scotland County, 3.57 mi SW of Oak Hill to 3.37 mi SW of Oak Hill
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 34.910, -79.420
North Turnpike road was closed due to flooding.
Flash Flood, Moore
- When
- July 6, 1:24 PM EST to July 7, 12:32 AM EST
- Where
- Moore County, 1.38 mi S of Midtown to 0.86 mi S of Midtown
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.150, -79.420
The public reported an impassable roadway with rapidly-flowing water covering US 15-501 in Southern Pines.
Tornado, Lee
- When
- July 6, 2:00 PM EST to 2:04 PM EST
- Where
- Lee County, 2.07 mi N of Rosser to 2.15 mi NNE of Osgood
- Rating
- EF1
- Path length
- 1 mi
- Path width
- 150 yd
- Property damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 35.580, -79.100
An EF-1 tornado touched down at the Raleigh Executive Jetport 7.5 miles northeast of Sanford in Lee County, North Carolina. Several hangers had damage to wall panels and doors. Several aircraft were damaged. Minor damage to the taxiway occurred. The tornado briefly lifted before touching back down near its end point, and resulted in minor damage to several mobile homes and several trees that were snapped and uprooted.
Tornado, Chatham
- When
- July 6, 2:24 PM EST to 2:29 PM EST
- Where
- Chatham County, 3.94 mi NW of Moncure to 4.29 mi SSE of Pittsboro
- Rating
- EF1
- Path length
- 1.4 mi
- Path width
- 100 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.660, -79.130
An EF-1 tornado touched down along Moncure Pittsboro Road and snapped and uprooted several trees, before continuing to the northwest for approximately 1.4 miles.
Thunderstorm Wind, Orange
- When
- July 6, 3:10 PM EST
- Where
- Orange County, 1.99 mi SSE of Chapel Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 35.892, -79.061
Multiple large trees were reported down near the neighborhood of High Park.
Flash Flood, Chatham
- When
- July 6, 3:19 PM EST to July 7, 2:02 AM EST
- Where
- Chatham County, 0.5 mi N of Pittsboro to 0.92 mi N of Pittsboro
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 35.727, -79.181
Oakwood Drive north of Pittsboro was flooded due to heavy rainfall.
Flash Flood, Moore
- When
- July 6, 4:00 PM EST to July 7, 12:32 AM EST
- Where
- Moore County, Carthage to 0.58 mi ESE of Carthage
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 35.350, -79.420
At least thirteen water rescues were reported across Moore County.
Flash Flood, Moore
- When
- July 6, 4:30 PM EST to July 7, 12:32 AM EST
- Where
- Moore County, 0.73 mi NE of Aberdeen to 0.55 mi N of Aberdeen
- Cause
- Heavy Rain
- Property damage
- $5.0 million
- Reported by
- Department of Highways
- Coordinates
- 35.137, -79.420
Aberdeen Creek flooded parts of North Carolina Highway 5 and US Highway 1 with several roads closed in the area. Damage estimates may have exceeded 5 million, including to roads, bridges, infrastructure, and residential areas.
Tornado, Alamance
- When
- July 6, 4:32 PM EST to 4:34 PM EST
- Where
- Alamance County, 5.33 mi SSE of Alamance to 4.96 mi NNW of Snow Camp
- Rating
- EF1
- Path length
- 0.6 mi
- Path width
- 175 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.960, -79.440
A tornado touched down along Mount Hermon Rock Creek Road in Southwest Alamance County, just north of Russell McPherson Road. It then tracked south a short distance before lifting near the intersection of Mount Hermon Rock Creek Road and Mountain Valley Drive. Numerous trees were snapped and uprooted, with the worst of the damage occurring to an automotive repair shop, whose entire roof was torn off by the tornado.
Flash Flood, Chatham
- When
- July 6, 5:00 PM EST to July 7, 2:02 AM EST
- Where
- Chatham County, 1.57 mi E of Farrington to 1.86 mi W of Farrington
- Cause
- Heavy Rain
- Deaths
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 35.796, -78.992
Two boaters launched a canoe from Marthas Chapel Road in the early evening hours. One body was found the morning of the 8th, and another found the morning of the 9th of July.
Tornado, Orange
- When
- July 6, 5:10 PM EST to 5:13 PM EST
- Where
- Orange County, 2.82 mi NNW of Miles to 2.35 mi NNW of Miles
- Rating
- EF1
- Path length
- 0.25 mi
- Path width
- 250 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.120, -79.240
A tornado touched down on the northern end of Royal Oak Lane, just north of Lake Michael and slowly drifted to the south about a quarter mile before lifting. During this brief time on the ground, considerable tree damage was done, with dozens of trees snapped and uprooted.
Flash Flood, Moore
- When
- July 6, 6:29 PM EST to July 7, 12:32 AM EST
- Where
- Moore County, 3.39 mi SE of Hill Crest to 3.55 mi N of Southern Pines Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.283, -79.381
High water was reported across both lanes of traffic on Farm Life School Road.
Flash Flood, Chatham
- When
- July 6, 6:30 PM EST to July 7, 2:02 AM EST
- Where
- Chatham County, 0.89 mi SW of Bear Creek to 0.61 mi SW of Bear Creek
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 35.610, -79.390
Both lanes of Highway 902 just west of Chatham Central High School were washed out due to flooding. Nearly twenty feet of roadway had been washed away.
Flash Flood, Chatham
- When
- July 6, 6:52 PM EST to July 7, 2:02 AM EST
- Where
- Chatham County, Siler City to 0.42 mi ESE of Siler City
- Cause
- Heavy Rain
- Property damage
- $1.6 million
- Reported by
- State Official
- Coordinates
- 35.730, -79.470
Over 80 roads across the county were flooded, with multiple stalled cars, and nearly 33 water rescues across Chatham County, including one at the location near Siler City.
Flash Flood, Moore
- When
- July 6, 6:55 PM EST to July 7, 12:32 AM EST
- Where
- Moore County, 1.13 mi E of Murdocksville to 1.41 mi ENE of Taylortown
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.230, -79.460
Flooding was reported along Juniper Lake Road near Highway 15-501.
Flash Flood, Alamance
- When
- July 6, 7:25 PM EST to July 7, 2:02 AM EST
- Where
- Alamance County, 2.06 mi SSE of Haw River to 2.45 mi W of Mebane Hurdle Fld Ar
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.073, -79.355
The left lane of Interstate 40 was closed from Exit 150 at Jimmie Kerr Road to Exit 153 at Trollingwood Hawfields Road due to flooding.
Flash Flood, Orange
- When
- July 6, 8:00 PM EST to July 7, 2:02 AM EST
- Where
- Orange County, 2.32 mi ENE of Chapel Hill Wllms Ar to 3.13 mi E of Chapel Hill
- Cause
- Heavy Rain
- Property damage
- $30 million
- Reported by
- 911 Call Center
- Coordinates
- 35.938, -79.030
There were numerous reports of stranded/submerged vehicles, washed out roadways, apartments and residential homes flooded, and law enforcement performed multiple water rescues, including one at Camelot Village. Total estimated damages may have exceeded 30 million across Orange County.
Flash Flood, Durham
- When
- July 6, 8:30 PM EST to 9:34 PM EST
- Where
- Durham County, 0.69 mi S of Braggtown to 0.84 mi ENE of Durham
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- 911 Call Center
- Coordinates
- 36.020, -78.900
There were several reports of flash flooding and flooded roads across northern Durham.
Flash Flood, Orange
- When
- July 6, 8:40 PM EST to July 7, 2:02 AM EST
- Where
- Orange County, 2.8 mi E of Chapel Hill Wllms Ar to 2.71 mi E of Chapel Hill Wllms Ar
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Storm Chaser
- Coordinates
- 35.930, -79.020
Houses were flooded with stranded vehicles reported near Route 501 and South Elliott Road.
Flash Flood, Orange
- When
- July 6, 8:40 PM EST to July 7, 2:02 AM EST
- Where
- Orange County, 2.24 mi E of Chapel Hill Wllms Ar to 2.11 mi E of Chapel Hill Wllms Ar
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- 911 Call Center
- Coordinates
- 35.930, -79.030
Mail trucks were submerged in Chapel Hill near South Estes drive and Willow Drive.
Flash Flood, Orange
- When
- July 6, 9:11 PM EST to July 7, 2:02 AM EST
- Where
- Orange County, 0.78 mi SW of Occoneechee to 0.63 mi SSW of Occoneechee
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 36.061, -79.089
One lane was closed along Interstate 85 due to flooding near exit 165.
Flash Flood, Orange
- When
- July 6, 9:28 PM EST to July 7, 2:02 AM EST
- Where
- Orange County, 3.67 mi SSE of Glenn to 3.97 mi E of Blackwood
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.982, -79.001
Erwin Road was closed due to flooding.
Flash Flood, Orange
- When
- July 6, 9:30 PM EST to July 7, 2:02 AM EST
- Where
- Orange County, Miles to 0.26 mi E of Miles
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 36.080, -79.230
Flooding was reported along portions of Interstate 85/40. The Eastbound lanes were closed near Buckhorn Road.
Flash Flood, Orange
- When
- July 6, 9:30 PM EST to 9:34 PM EST
- Where
- Orange County, 3.42 mi ENE of Mc Dade to 3.26 mi NW of Schley
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.190, -79.110
The vehicle of a 58 year old female on her way to work was submerged in flood waters. The victim was swept away upon trying to exit the vehicle.
Flash Flood, Orange
- When
- July 6, 9:38 PM EST to July 7, 2:02 AM EST
- Where
- Orange County, 1.16 mi ENE of Miles to 0.19 mi NNW of Miles
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 36.088, -79.212
Buckhorn Road was closed due to flooding near exit 157 of Interstate 40.
Flash Flood, Chatham
- When
- July 6, 9:45 PM EST to July 7, 2:02 AM EST
- Where
- Chatham County, 1.36 mi WNW of Terrells to 2.28 mi SSW of Terrells
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 35.825, -79.254
North Carolina highway 87 was impassable where it crossed Terrels Creek, near Chicken Bridge Road, and where it crossed Long Branch Creek, near Castle Rock Farm Road.
Flash Flood, Person
- When
- July 6, 10:15 PM EST to July 7, 3:58 AM EST
- Where
- Person County, 1.77 mi SW of Bushy Fork to 1.71 mi SSW of Bushy Fork
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- State Official
- Coordinates
- 36.300, -79.100
Several roads were flooded in southern Person County, with multiple roads closed.
Flash Flood, Chatham
- When
- July 6, 10:31 PM EST to July 7, 2:02 AM EST
- Where
- Chatham County, 2.44 mi NNW of Farrington to 0.18 mi N of Farrington
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 35.834, -79.029
One person died when their car traveling on Farrington Point Road entered floodwaters. The driver was swept away.
Flash Flood, Alamance
- When
- July 6, 10:35 PM EST to July 7, 2:02 AM EST
- Where
- Alamance County, 2.76 mi S of Mebane Hurdle Fld Ar to 2.99 mi S of Mebane Hurdle Fld Ar
- Cause
- Heavy Rain
- Deaths
- 2 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 36.030, -79.280
Deputies responded to a report of a missing period last seen driving near Jones Drive and Calloway Drive. The body of a man was later recovered in a creek downstream. Another man was found dead also due to flooding. Both fatalities were the result of swift high water across the roadway.
Flash Flood, Person
- When
- July 7, 1:21 AM EST to 3:58 AM EST
- Where
- Person County, 3.03 mi SW of Longs Store to 3.5 mi SSW of Longs Store
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 36.390, -79.120
US Highway 158 was closed in both directions near Hyco Creek Farm Road due to flooding along South Hyco Creek.
Flash Flood, Person
- When
- July 7, 1:28 AM EST to 3:58 AM EST
- Where
- Person County, 1.11 mi E of Hesters Store to 0.83 mi E of Hesters Store
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 36.330, -79.110
Hester Store Road was closed in both directions near Robert Hester Road due to flooding along Mill Creek.
Flash Flood, Person
- When
- July 7, 1:35 AM EST to 3:58 AM EST
- Where
- Person County, 0.89 mi S of Hesters Store to 1.33 mi S of Hesters Store
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 36.317, -79.133
Tom Bowes Road was closed in both directions near Whitefield Farm Road due to flooding of the nearby creek crossing.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Hawaii, July 6 to 7, 20251 death · $1.0 million · 1 event
- Heat in Tennessee, July 6, 20251 death · 1 event
- Flash Flooding and Hail in New Mexico, July 6 to 7, 2025$50,000 · 1 in hail · 6 events
- Tornado and Flash Flooding in Illinois, July 6, 2025$35,000 · EF0 · 6 events
- Heat in New York, July 6 to 8, 202526 events
- Flash Flooding and Flooding in Missouri, July 6, 2025$20,000 · 52 kt wind · 11 events
- Hail in Colorado, July 6, 20252 in hail · 20 events
- Rip Current in South Carolina, July 6, 20252 injured · 1 event
- Hail and Damaging Winds in Kansas, July 6, 20251 in hail · 16 events
- Hail and Damaging Winds in Kansas, July 6, 2025$1,000 · 3 in hail · 13 events
- Tornado and Hail in Nebraska, July 6, 20252.75 in hail · 11 events
- Tornado and Hail in Colorado, July 6, 20251.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 1280394, 1280391, 1280381, 1277002, 1277003, 1280128, 1280348, 1280383, 1280384, 1277008, 1280349, 1277014, 1280385, 1280351, 1280353, 1280386, 1280343, 1280368, 1280396, 1280370, 1280371, 1280373, 1280375, 1280358, 1280360, 1280377, 1280354, 1280387, 1280355, 1280347, 1280388, 1280389, 1280390.